Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS Bismarck, ND

June 26, 20114 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2011, 7:45 PM MDT for 4 counties in North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 7:45 PM MDT (01:45 UTC)
Expired
Jun 26, 2011, 8:30 PM MDT
In force
45 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 137 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WUUS53 KBIS 270145
SVRBIS
NDC001-037-041-085-270230-
/O.NEW.KBIS.SV.W.0071.110627T0145Z-110627T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM MDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
  SOUTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EXTREME SOUTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
  SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 830 PM MDT.

* AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR HAYNES...OR 45 MILES
  EAST OF BOWMAN...AND MOVING EAST AT 35 MPH.

  AT 730 PM MDT...A 71 MPH WIND GUST WAS REPORTED AT THE HETTINGER   
  AIRPORT WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  ADAMS...EXTREME SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND
  SOUTHWESTERN SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING VERY STRONG WINDS AT 
HETTINGER. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4594 10207 4594 10238 4595 10261 4625 10256
      4621 10175 4593 10182 4593 10206
TIME...MOT...LOC 0143Z 280DEG 31KT 4603 10245
WIND...HAIL 70MPH <.75IN

$$

KINNEY
2 follow-up statements
071 
WWUS53 KBIS 270200
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SUN JUN 26 2011

NDC001-037-041-085-270230-
/O.CON.KBIS.SV.W.0071.000000T0000Z-110627T0230Z/
ADAMS ND-GRANT ND-HETTINGER ND-SIOUX ND-
800 PM MDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SIOUX...SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND EASTERN ADAMS
COUNTIES UNTIL 830 PM MDT...

AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF NORTH 
LEMMON...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ADAMS...SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND SOUTHWESTERN
SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM PRODUCED A 71 MPH MEASURED WIND GUST AT THE HETTINGER 
AIRPORT AROUND 730 PM MDT. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4594 10207 4594 10238 4595 10261 4625 10256
      4621 10175 4593 10182 4593 10206
TIME...MOT...LOC 0200Z 280DEG 31KT 4601 10217
WIND...HAIL 70MPH <.75IN

$$

KINNEY
861 
WWUS53 KBIS 270228
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT SUN JUN 26 2011

NDC001-037-041-085-270235-
/O.EXP.KBIS.SV.W.0071.000000T0000Z-110627T0230Z/
ADAMS ND-GRANT ND-HETTINGER ND-SIOUX ND-
828 PM MDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIOUX...
SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND EASTERN ADAMS 
COUNTIES WILL EXPIRE AT 930 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM...ALONG WITH A BRIEF PERIOD OF HEAVY RAIN.

LAT...LON 4594 10207 4594 10238 4595 10261 4625 10256
      4621 10175 4593 10182 4593 10206
TIME...MOT...LOC 0225Z 280DEG 31KT 4596 10187

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:42 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 26, 6:42 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
742 PM CDT SUN JUN 26 2011

.UPDATE...
UPDATED MAINLY FOR THE LINE OF SHOWERS AND THUNDERSTORMS ACROSS
THE WEST AND NORTH CENTRAL.

&&

.DISCUSSION...
CURRENTLY...THERE IS A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS
EXTENDING FROM NEAR WESTHOPE SOUTHWEST TO BOWMAN MOVING SOUTHEAST.
THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE SHORTLY
AFTER SUNSET.

&&

.AVIATION...
MAIN LINE OF PRECIPITATION HAS MOVED OUT OF THE KJMS AREA...BUT
LIGHT SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE THERE AND
NEAR KMOT/KDIK. OTHERWISE VFR CONDITIONS SHOULD PREVAIL AT ALL TAF
SITES THROUGH THE TERM.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HUBER
AVIATION...BPN
Hazardous weather outlook, Jun 26, 3:52 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CDT SUN JUN 26 2011

NDZ020-023-025-033>037-040>048-050-051-271000-
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY
ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN BISMARCK.

NDZ001>005-009>013-017>019-021-022-031-032-271000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY
EVENING NORTH OF HIGHWAY 200.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AYD

In the hours before

Special weather statement, Jun 26, 6:54 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT SUN JUN 26 2011

NDZ040-041-043-044-270200-
ADAMS-BOWMAN-HETTINGER-SLOPE-
654 PM MDT SUN JUN 26 2011

...SPECIAL WEATHER STATEMENT...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF BOWMAN...MOVING EAST AT 35 MPH.

STRONG WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GASCOYNE BY 700 PM MDT...
  REEDER BY 715 PM MDT...
  BUCYRUS BY 725 PM MDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KINNEY

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:58 AM MDTRiver Flood WarningBISLaMoure24 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.